MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the sheath was hard to aspirate.The doctor advanced the sheath with the dilator, then tried to aspirate the sheath; however, nothing came through the sheath.The case was completed successfully, and the patient left the room in stable condition.No blood loss was reported.The patient was not injured during the event and medical/surgical intervention was not needed.There is no direct claim that the reported device caused or contributed to a patient injury or the need for medical intervention.Additional information was received on 05jun2024: the procedure performed was a left brachial vein access for a lue venogram and left subclavian percutaneous transluminal angioplasty (pta).The sheath was not aspirating every time.Sometimes it would aspirate a little bit and the doctor could still inject contrast through the sheath for the images.During the case it did not 100% aspirate correctly.The only thing in the sheath was the catheter a few times for the injection of contrast and the other times it was just the sheath itself when it was having a hard time flushing through.The doctor would put the dilator back in to make sure it was opened all the way.After the removal of the sheath, it showed no visible issues with the sheath.Additional information was received on 05jun2024: they event occurred when they attempted to aspirate from the stopcock on the side arm.
 
Additional Manufacturer Narrative
A3b: gender: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.This reported event has been reassessed and deemed not reportable based upon the investigation of the actual sample.Inspection of the returned sample upon receipt found that one 6fr gss sheath with its dilator fully mated was returned for assessment.No abnormalities were observed along the length of sheath, dilator 3wsc, nor side tube.Water was attempted to be aspirated through the sheath, and was able to pass easily through the sheath, side tube, and 3wsc pathway.The complaint cannot be confirmed for fluid issues because the sample was able to aspirate without difficulty.The exact root cause of the fluid issue experienced by the user could not be determined.The likely root cause is that there was something blocking the tip of the sheath during aspiration such as the posterior wall, fibrin deposition, etc.No failure mode was detected on the returned device.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).Therefore, this event is currently deemed a non-reportable event.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19583568
Report Number1118880-2024-00092
Device Sequence Number14329255
Product Code DYB
UDI-Device Identifier00389701012063
UDI-Public00389701012063
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model NumberN/A
Device Catalogue Number80-1060
Device Lot Number0000537579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexFemale
Patient Weight147 KG
Patient EthnicityNon Hispanic
Patient RaceWhite